I've been taking Erythromycin for 2 years and i think its fine, it hasnt gotten rid of my acne but it controls the majority of it. However recently my doctor thought that i may have simply formed resistence to it so she prescribed me Tetracycline.
I've been taking that Tetracycline for 4 days now and have not seen one benefit of it, however yesterday i took some erythromycin with my Tetracycline and some improvement happened.
I personally dont think I've become resistant to the Erythromycin and the Tetracycline dosing is getting on my nerves.
Theoretically speaking, If i were to take my Erythromicin and Tetracycline as well, would there be any health risks involved?
Before the tetracycline was prescribed my dosage was: 1 Erythromycin twice daily
Now, Tetracycline is my prescription med, my dosage is: 2 Tetracyclines twice daily (an hour or more before food)
Hi. Antibiotics will react with each other so do not take both together. Resistance to Erythromycin is widespread and Oxytetracycline is more effective for acne. It is unrealistic to expect to see an improvement after 4 days as this medicine needs to be taken regularly over a period of time.
If you feel that oral antibiotics alone are not controlling your acne, adding a topical gel will help. Speak to your doctor about Differin a topical synthetic retinoid which is very effective and generally well tolerated. It is not desirable to use different topical and oral antibiotics concurrently as this is likely to lead to increased resistance.
You could also take an anti-androgen birth control pill called Dianette. If your doctor feels you warrant both oxytetracycline and Dianette use a condom when you have sex as there is a risk that oral tetracyclines may reduce the contraceptive properties of the pill. Eloise x
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.